MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42866
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient suffered from a car accident and sudden hydrocephalus on (b)(6) 2019.It was stated that during the surgery, when the peritoneal catheter was connected to the valve, it was found that the end of the valve was leaking cerebrospinal fluid.The valve was replaced with a new one of the same model.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux testing.The valve did not meet the requirement for patency, siphon, reflux, leak, pressure/flow and pre-implantation testing.The valve did not meet the requirements for leak testing due to presence of tears on the surface of the reservoir.It is unknown how and when this damage may have occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ dhr review of lot # e39079 did not indicate any anomalies related to the observed complaint.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key9304908
Report Number2021898-2019-00406
Device Sequence Number1864026
Product Code JXG
UDI-Device Identifier00643169975835
UDI-Public00643169975835
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number42866
Device Catalogue Number42866
Device Lot NumberE39079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/14/2019
05/23/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/25/2019
06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1